Translator Disclaimer
December, 1956 Consistency of the Maximum Likelihood Estimator in the Presence of Infinitely Many Incidental Parameters
J. Kiefer, J. Wolfowitz
Ann. Math. Statist. 27(4): 887-906 (December, 1956). DOI: 10.1214/aoms/1177728066

Abstract

It is shown that, under usual regularity conditions, the maximum likelihood estimator of a structural parameter is strongly consistent, when the (infinitely many) incidental parameters are independently distributed chance variables with a common unknown distribution function. The latter is also consistently estimated although it is not assumed to belong to a parametric class. Application is made to several problems, in particular to the problem of estimating a straight line with both variables subject to error, which thus after all has a maximum likelihood solution.

Citation

Download Citation

J. Kiefer. J. Wolfowitz. "Consistency of the Maximum Likelihood Estimator in the Presence of Infinitely Many Incidental Parameters." Ann. Math. Statist. 27 (4) 887 - 906, December, 1956. https://doi.org/10.1214/aoms/1177728066

Information

Published: December, 1956
First available in Project Euclid: 28 April 2007

zbMATH: 0073.14701
MathSciNet: MR86464
Digital Object Identifier: 10.1214/aoms/1177728066

Rights: Copyright © 1956 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.27 • No. 4 • December, 1956
Back to Top